Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 180, NWS Springfield, MO

September 14, 20084 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Sep 14, 2008, 12:31 AM CDT for 4 counties in Missouri. It was in force for 8 hr. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2008, 12:31 AM CDT (05:31 UTC)
Expired
Sep 14, 2008, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Christian County, MO, Greene County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 41 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 1:30 AM CDTFLASH FLOODSpringfield, MOWATER UP TO DOORS OF VEHICLES TRYING TO DRIVE THROUGH THE WATER
Sep 14, 2:00 AM CDTFLASH FLOOD2 Sse Springfield, MOUP TO TWO FEET OF WATER OVER NATIONAL AVE JUST NORTH OF SUNSET
Sep 14, 2:30 AM CDTHEAVY RAIN 3.5Battlefield, MORAINFALL AS OF 2 AM SUNDAY MORNING
Sep 14, 2:34 AM CDTFLASH FLOODSpringfield, MOROAD CLOSED AT FARM ROAD 146 AND QUAIL ST DUE TO WATER FLOWING OVER ROAD
Sep 14, 2:38 AM CDTFLASH FLOOD2 S Glidewell, MO6 TO 8 INCHES OF WATER FLOWING THROUGH THE INTERSECTION OF MISSOURI HIGHWAY 13 AND FARM ROAD 34.
Sep 14, 2:41 AM CDTFLASH FLOODSpringfield, MOAIRPORT PLAZA DRIVE AT CRESTHAVEN FLOODED. FLOOD WATER RETENTION POND OVERFLOWING ONTO STREET.
Sep 14, 3:45 AM CDTFLASH FLOODReeds Spring, MORAILEY CREEK IS FLOODING. RESIDENCES ALONG THIS CREEK ARE BEING EVACUATED.
Sep 14, 3:57 AM CDTFLASH FLOODSpringfield, MOROADS CLOSED DUE TO FLOODING OF FARM ROAD 193 BETWEEN FARM ROAD 172 AND 174
Sep 14, 4:01 AM CDTFLASH FLOODSpringfield, MOROADS CLOSED DUE TO FLOODING ALONG FARM ROAD 174 BETWEEN FARM ROAD 193 AND 195.
Sep 14, 4:02 AM CDTFLASH FLOODSpringfield, MOROADS CLOSED DUE TO FLOODING NEAR THE INTERSECTION OF FARM ROAD 193 AND FARM ROAD 148.
Sep 14, 4:15 AM CDTFLASH FLOOD4 S Nixa, MORIVERDALE ROAD JUST WEST OF HIGHWAY 160 IS FLOODED.
Sep 14, 4:21 AM CDTFLASH FLOODSpringfield, MOSTATE HIGHWAY 125 FLOODED BETWEEN FARM ROAD 170 AND FARM ROAD 174.
Sep 14, 4:36 AM CDTFLASH FLOODSpringfield, MOROADS CLOSED DUE TO FLOODING ON STATE HIGHWAY 125 BETWEEN FARM ROAD 170 AND 174. WATER RESCUE IN PROGRESS NEAR FARM ROAD 174.
Sep 14, 5:00 AM CDTFLASH FLOODWillard, MOFARM ROAD 103 AT FARM ROAD 106 IS IMPASSABLE DUE TO FLOODING.
Sep 14, 5:00 AM CDTFLASH FLOODWillard, MOFARM ROAD 103 AT FARM ROAD 106 IS IMPASSABLE DUE TO FLOODING.
Sep 14, 5:05 AM CDTFLASH FLOODHollister, MOFLOODING OF THE TURKEY CREEK HAS FLOODED 5 TRAILERS IN THE HIDDEN VALLEY TRAILER PARK AND THE OCCUPANTS HAVE BEEN EVACUATED. IN ADDITION...RAILROAD AVE IS CLOSED DUE TO FLOODING.
Sep 14, 5:15 AM CDTFLASH FLOOD5 E Springfield, MO9000 BLOCK OF HIGHWAY D IS IMPASSABLE.
Sep 14, 5:20 AM CDTFLASH FLOOD2 W Rogersville, MOPASSING LANES ON HIGHWAY 60 CLOSED WEST OF ROGERSVILLE.
Sep 14, 5:41 AM CDTFLASH FLOODSpringfield, MOROADS CLOSED DUE TO FLOODING NEAR THE INTERSECTION OF FARM ROAD 219 AND FARM ROAD 148
Sep 14, 5:44 AM CDTFLASH FLOOD2 S Springfield, MOFLASH FLOODING OCCURRING IN THE 4000 SOUTH BLOCK OF SOUTH AVE.
Sep 14, 5:45 AM CDTHEAVY RAIN 3.862 Ssw Nixa, MOAS OF 545 AM...3.86 INCHES OF RAIN...3.4 SINCE MIDNIGHT.
Sep 14, 5:49 AM CDTFLASH FLOOD5 Ne Springfield, MOFLASH FLOODING OCCURRING AT MISSOURI HIGHWAY 125 AND CINNABAR ST.
Sep 14, 5:56 AM CDTFLASH FLOOD3 Sse Springfield, MO2200 BLOCK OF E MANCHESTER IMPASSABLE DUE TO 5 TO 6 FEET OF WATER OVER THE ROAD
Sep 14, 6:00 AM CDTFLASH FLOODBattlefield, MOFLOODING AT THE INTERSECTION OF ROSE TERRACE AND LILAC STREET
Sep 14, 6:00 AM CDTFLASH FLOODSpringfield, MOFLOODING AND WATER RESCUE AT THE INTERSECTION OF FARM ROAD 103 AND 106.
Sep 14, 6:00 AM CDTFLASH FLOODStrafford, MOFLOODING OCCURRING AT THE INTERSECTION OF STATE HIGHWAY OO AND PEACH TREE
Sep 14, 7:15 AM CDTFLASH FLOOD2 N Ebenezer, MOSOUTHBOUND HIGHWAY 13 IS CLOSED AT FARM ROAD 34.
Sep 14, 8:06 AM CDTHEAVY RAIN 5.23 Ne Fair Grove, MO
Sep 14, 9:01 AM CDTFLOOD3 E Billings, MOLOW WATER CROSSING UNDER ONE FOOT OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1139 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1139 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 140531
FFWSGF
MOC043-077-209-213-141100-
/O.NEW.KSGF.FF.W.0180.080914T0531Z-080914T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 600 AM CDT.

* AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
TWO BANDS OF VERY HEAVY RAINFALL WHICH WILL LEAD TO FLOODING ACROSS 
THE WARNED AREA. THE FIRST BAND WILL PRODUCE A PERIOD OF VERY HEAVY 
RAIN OVER PORTIONS OF WESTERN CHRISTIAN AND GREENE COUNTIES THROUGH 
1 AM.  A SECOND BAND OF WIDESPREAD HEAVY RAIN WILL MOVE NORTHWARD 
OUT OF ARKANSAS AND PRODUCE AN ADDITIONAL ONE TO THREE INCHES OF 
RAIN OVER THE WARNED COUNTIES. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. IN HILLY TERRAIN THERE ARE 
HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DEADLY IN 
HEAVY RAIN. TURN AROUND DONT DROWN.

LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
      3742 9307 3709 9307 3708 9292 3706 9290
      3682 9292 3680 9277 3651 9278

$$

RUNNELS
4 follow-up statements
000 
WGUS53 KSGF 141025
FFWSGF
MOC043-077-209-213-141400-
/O.EXT.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 AM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  TANEY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 900 AM CDT.

* AT 516 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
  AREA. NUMEROUS ROADS ARE CLOSED DUE TO FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

IN GREENE COUNTY...FLOODING IS OCCURING NEAR THE INTERSECTIONS OF FARM
ROAD 103 AND 106 AND ALONG MISSOURI HIGHWAY 125 BETWEEN FARM ROAD 170
AND 174. ROAD CLOSINGS CAN BE FOUND AT WWW.MODOT.ORG

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
      3742 9307 3709 9307 3708 9292 3706 9290
      3682 9292 3680 9277 3651 9278

$$

ANGLE
000 
WGUS73 KSGF 141105
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 AM CDT SUN SEP 14 2008

MOC043-077-209-213-141400-
/O.CON.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
605 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHRISTIAN...GREENE...STONE AND TANEY COUNTIES...

AT 549 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. RAINFALL WILL BE ENDING BY 7 AM ACROSS THE WARNED AREA...
HOWEVER FLOODING AND ROAD CLOSURES WILL CONTINUE THROUGH 9 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

IN GREENE COUNTY...FLOODING IS OCCURRING AT FARM ROAD 103 AND
FARM ROAD 106...MISSOURI HIGHWAY 125 AND CINNABAR STREET...THE
4000 SOUTH BLOCK OF SOUTH AVENUE IN SPRINGFIELD...THE 9000 BLOCK
OF HIGHWAY D EAST OF SPRINGFIELD...NEAR THE INTERSECTION OF FARM
ROAD 219 AND 148...NEAR HIGHWAY OO AND PEACH TREE IN STRAFFORD AND
ROSE TERRACE AND LILAC IN BATTLEFIELD.

IN TANEY COUNTY...FLOODING IS OCCURRING IN HOLLISTER ALONG THE TURKEY
CREEK.

ADDITIONAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS
LIKELY OCCURRING ACROSS CHRISTIAN...GREENE...STONE AND TANEY COUNTIES.

FLOODING IS OCCURRING MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE

LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
      3742 9307 3709 9307 3708 9292 3706 9290
      3682 9292 3680 9277 3651 9278

$$

ANGLE
000 
WGUS73 KSGF 141226
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT SUN SEP 14 2008

MOC043-077-209-213-141400-
/O.CON.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
726 AM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
CHRISTIAN...GREENE...STONE AND TANEY COUNTIES...

AT 717 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THAT FLOODING WAS OCCURRING ACROSS THE WARNED AREA. THE THREAT FOR 
HEAVY RAIN HAS ENDED BUT RUNOFF WILL CONTINUE TO PRODUCE FLOODING 
THROUGH 9 AM. 

IN GREENE COUNTY...FLOODING IS OCCURRING AT MISSOURI HIGHWAY 13
AND FARM ROAD 34...FARM ROAD 103 AND FARM ROAD 106...MISSOURI
HIGHWAY 125 AND CINNABAR STREET...THE 4000 SOUTH BLOCK OF SOUTH
AVENUE IN SPRINGFIELD...THE 9000 BLOCK OF HIGHWAY D EAST OF
SPRINGFIELD...NEAR THE INTERSECTION OF FARM ROAD 219 AND 148...
NEAR HIGHWAY OO AND PEACH TREE IN STRAFFORD AND ROSE TERRACE
AND LILAC IN BATTLEFIELD.

IN TANEY COUNTY...FLOODING IS OCCURRING IN HOLLISTER ALONG
THE TURKEY CREEK.

ADDITIONAL FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS
LIKELY OCCURRING ACROSS CHRISTIAN...GREENE...STONE AND TANEY
COUNTIES.

FOR FURTHER DETAILS ON ROAD CLOSURES GO TO WWW.MODOT.ORG

FLOODING IS OCCURRING MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE

LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
      3742 9307 3709 9307 3708 9292 3706 9290
      3682 9292 3680 9277 3651 9278

$$

ANGLE
000 
WGUS73 KSGF 141355 RRA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 AM CDT SUN SEP 14 2008

MOC043-077-209-213-141405-
/O.EXP.KSGF.FF.W.0180.000000T0000Z-080914T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-STONE MO-CHRISTIAN MO-TANEY MO-
855 AM CDT SUN SEP 14 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR CHRISTIAN...
GREENE...STONE AND TANEY COUNTIES...

WHILE HEAVY RAINFALL HAS ENDED...SIGNIFICANT RUNOFF WILL CONTINUE 
TODAY. AS A RESULT...AN AREAL FLOOD HAS BEEN ISSUED THROUGH 300 PM. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3650 9360 3682 9359 3683 9361 3741 9362
      3742 9307 3709 9307 3708 9292 3706 9290
      3682 9292 3680 9277 3651 9278

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 12:15 AM CDT, 16 minutes earlier.

Area forecast discussion, Sep 14, 12:15 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATE AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 AM CDT SUN SEP 14 2008

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST PACKAGE WAS ON THE EXPECTED HEAVY
RAINFALL AND WIND OVER THE NEXT 24 HOURS AS THE REMNANTS OF IKE
CROSS THROUGH THE REGION. THIS LATEST FORECAST HAS SHIFTED THE
AXIS OF THE HEAVIEST RAINFALL EVER SO SLIGHTLY TO THE WEST...AND
ALSO TAKEN THE MAIN IMPACTS OF IKE OUT OF HERE A BIT QUICKER ON
SUNDAY. ONE OTHER POTENTIAL IMPACT FROM THE REMNANTS OF IKE WILL
BE THE THREAT FOR ISOLATED TORNADOES. PLEASE REFER TO THE
MESOSCALE CONVECTIVE DISCUSSION BELOW FOR FURTHER DETAILS.

TONIGHT AND SUNDAY...IKE IS MAKING STEADY PROGRESS TO THE NORTH
THIS AFTERNOON ACROSS EASTERN TEXAS. THE TRACK UP TO THIS POINT
HAS TAKEN A SLIGHT WESTWARD JOG FROM THE PREVIOUS FORECAST.
MODELS ARE ALL VERY CONSISTENT IN TAKING THE REMNANTS OF IKE
ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING...AND THEN ACROSS
SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY SUNDAY MORNING. THE
REMNANTS WILL THEN QUICKLY RACE NORTHEAST INTO THE LOWER GREAT
LAKES BY SUNDAY AFTERNOON. THE REMNANTS OF IKE WILL CONTINUE TO
INTERACT WITH A SLOW MOVING FRONTAL BOUNDARY...PROVIDING A FOCUS
FOR VERY HEAVY RAINFALL.

BASED ON THE LATEST PROJECTED PATH AND TIMING OF IKE AND THAT
SURFACE FRONT...THE EXPECTED AREA OF HIGHEST QPF HAS BEEN SHIFTED
A BIT FARTHER WEST. PRESENT INDICATIONS ARE FOR WIDESPREAD 4 TO
6 INCH AMOUNTS ALONG AND JUST NORTH OF THE INTERSTATE 44 CORRIDOR.
1 TO 4 INCH AMOUNTS ARE EXPECTED ACROSS THE REST OF THE MISSOURI
OZARKS AND SOUTHEAST KANSAS. THERE IS NO QUESTION THAT WE WILL SEE
LOCALLY HIGHER AMOUNTS. THE BULK OF THE RAINFALL IS EXPECTED TO
OCCUR FROM MID EVENING INTO EARLY SUNDAY MORNING. THE RAIN MAY
ACTUALLY BE OVER ACROSS MUCH OF THE AREA BY EARLY SUNDAY
AFTERNOON. THE FLOOD WATCH WILL BE UPDATED BY 4 PM WITH THE LATEST
INFORMATION.

EAST TO SOUTHEAST WINDS WILL BEGIN TO INCREASE EARLY THIS EVENING
AS THE REMNANTS OF IKE CROSS THE RED RIVER. WINDS WILL THEN
EVENTUALLY BACK AROUND TO THE NORTHEAST AND EVENTUALLY NORTHWEST
ON SUNDAY MORNING AS THE LOW CENTER CROSSES SOUTH CENTRAL AND
SOUTHEAST MISSOURI. SUSTAINED WIND SPEEDS WILL INCREASE INTO THE
20 TO 30 MPH RANGE BY SUNRISE TOMORROW...BEFORE SLOWLY
DIMINISHING LATE SUNDAY MORNING AND AFTERNOON. THE LATEST SUITE OF
SHORT RANGE MODELS INDICATES 45 TO 50 KNOTS OF WIND AROUND THE 925
MB LEVEL FROM LATE TONIGHT INTO SUNDAY MORNING. THINK THERE WILL
BE ENOUGH MOMENTUM TRANSFER IN HEAVIER RAIN BANDS FOR 45 TO 50 MPH
GUSTS DOWN TO THE SURFACE. BEST CHANCE FOR THIS WILL LIKELY BE
ALONG THE PLATEAU AND CLOSER TO THE TRACK OF THE LOW CENTER ACROSS
SOUTH CENTRAL MISSOURI. A WIND ADVISORY HAS BEEN POSTED FOR THESE
AREAS.

SUNDAY NIGHT THROUGH FRIDAY...AFTER THE REMNANTS OF IKE GET OUT
OF HERE...A VERY QUIET PERIOD IS EXPECTED THROUGH FRIDAY. A DRY
NORTHWEST FLOW ALOFT WILL KEEP MOST IF NOT ALL OF THE MISSOURI
OZARKS DRY. TEMPERATURES WILL BE COOL AS A SURFACE RIDGE AXIS
SLOWLY NUDGES SOUTHEAST ACROSS THE REGION. MAY HAVE TO WORRY ABOUT
FOG FOR A NIGHT OR TWO AFTER THESE HEAVY RAINS. TEMPERATURES BY
MID TO LATE WEEK WILL SLOWLY WARM AS LOW LEVEL WINDS BEGIN TO
SHIFT AROUND TO THE SOUTHEAST AND SOUTH.

SCHAUMANN

&&

.PREV DISCUSSION...
/ISSUED 144 PM CDT SAT SEP 13 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD WILL BE CLOSELY
MONITORING ENVIRONMENTAL AND RADAR TRENDS OVER THE NEXT FEW
HOURS...REGARDING THE DEVELOPMENT OF MINI SUPERCELL THUNDERSTORMS.

AN INCREASINGLY UNSTABLE AND MODERATELY SHEARED AIRMASS REMAINS IN
PLACE ACROSS SOUTHERN AND CENTRAL MISSOURI.  INTERMITTENT CLOUD
BREAKS HAVE ALLOWED TEMPERATURES TO WARM INTO THE LOWER AND MIDDLE
80S...WHILE BACKED SOUTH TO SOUTHEAST SURFACE WINDS ARE ENHANCING
LOW LEVEL SHEAR.

FROM THE 18Z SPECIAL KSGF RAOB...213 J/KG OF 0-3KM CAPE EXISTED
WHILE OVERALL SURFACE BASED CAPE HAD EXCEEDED 1000 J/KG.  LOW LEVEL
SHEAR WAS MARGINAL...BUT SHOULD TREND STRONGER AS SURFACE WINDS BACK
MORE TO THE SOUTHEAST WITH TIME.  WITH THE REMNANT LOW OF IKE
APPROACHING...SPEED SHEAR WILL BECOME STRONGLY SHEARED.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...REMNANTS OF IKE CONTINUING TO MOVE NORTHEAST
INTO SOUTHERN MISSOURI. WILL CONTINUE TO SEE HEAVY RAINFALL CREATING
IFR CONDITIONS AT BOTH AIRFIELDS THIS MORNING...PROBABLY THROUGH
SUNRISE.  AS THE LOW CENTER APPROACHES...WILL SEE WINDS REALLY
INCREASING AS THE PRESSURE GRADIENT INCREASES. IKES LOW WILL MOVE
OFF TO THE NORTHEAST BY LATE MORNING AND CONDITIONS SHOULD IMPROVE
SIGNIFICANTLY.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

     WIND ADVISORY FROM 1 AM TO 1 PM CDT SUNDAY FOR MOZ057-058-
     069>071-079>083-088>098-101>106.

KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Sep 13, 7:15 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SAT SEP 13 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
715 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  FLASH FLOODING...ISOLATED TORNADOES...AND WIND GUSTS UP 45 MPH.

  AREAS AFFECTED AND TIMING:

  TONIGHT.

  DISCUSSION:

  STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM TWO TO SEVEN INCHES
  OVERNIGHT TONIGHT AND INTO SUNDAY MORNING.  FLOODING OF SMALL
  STREAMS...CREEKS...AND SOME MAIN STEM RIVERS IS EXPECTED.  THE
  MOST INTENSE RAINFALL WILL OCCUR BETWEEN NOW AND NOON SUNDAY.

  ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVERNIGHT...AS WIND
  SHEAR INCREASES WITH THE APPROACH OF TROPICAL STORM IKE.  LOCATIONS
  ALONG AND SOUTHEAST OF A LINE FROM TABLE ROCK LAKE TO ROLLA WILL
  EXPERIENCE A BETTER ENVIRONMENT FOR TORNADOES.

  FINALLY...WIND GUSTS UP TO 45 MPH ARE EXPECTED FROM MIDNIGHT
  TONIGHT THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HEAVY RAINFALL AND FLOODING WILL BE ONGOING ACROSS THE AREA EARLY
  SUNDAY MORNING...AS THE REMNANT LOW FROM IKE TRACKS ACROSS
  SOUTHERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Sep 13, 11:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0936 PM     FLASH FLOOD      WARSAW                  38.24N  93.38W
09/13/2008                   BENTON             MO   LAW ENFORCEMENT

            CITY STREETS CLOSED. PASSING LANE OF HIGHWAY 65 ALSO
            FLOODED.

&&

RUNNELS
Local storm report, Sep 13, 11:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      APPLETON CITY           38.19N  94.03W
09/13/2008                   ST. CLAIR          MO   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY A AND HIGHWAY H FLOODED.

&&

RUNNELS
Local storm report, Sep 13, 11:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT SEP 13 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1139 PM     NON-TSTM WND DMG BOLIVAR                 37.61N  93.41W
09/13/2008                   POLK               MO   EMERGENCY MNGR

            POWER LINES REMOVED FROM POLES BY WIND

&&

KARDELL
Local storm report, Sep 14, 12:26 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CDT SUN SEP 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      2 S MILO                37.73N  94.30W
09/14/2008                   VERNON             MO   EMERGENCY MNGR

            DD HIGHWAY FLOODED EAST OF HIGHWAY 71

&&

KARDELL
Local storm report, Sep 14, 12:28 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 AM CDT SUN SEP 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      3 ESE RICHARDS          37.90N  94.51W
09/14/2008                   VERNON             MO   EMERGENCY MNGR

            HIGHWAY H FLOODED SOUTH OF HIGHWAY O

&&

KARDELL
Local storm report, Sep 14, 12:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT SUN SEP 14 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1228 AM     FLASH FLOOD      NEOSHO                  36.87N  94.37W
09/14/2008                   NEWTON             MO   EMERGENCY MNGR

            BROOK STREET CLOSED DUE TO FLOODING

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:22 PM CDTFlash Flood WarningSGFCedar10 hr
Sep 13, 7:58 PM CDTFlash Flood WarningSGFCamden, Hickory, Miller, Morgan9 hr
Sep 13, 8:30 PM CDTRiver Flood WarningSGFMcDonald38 hr
Sep 13, 8:30 PM CDTRiver Flood WarningSGFJasper31 hr
Sep 13, 8:41 PM CDTRiver Flood WarningSGFPulaski3 days
Sep 13, 10:36 PM CDTFlash Flood WarningSGFBarry, Dade, Lawrence, Polk10 hr
Sep 14, 12:46 AM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright8 hr
Sep 14, 2:39 AM CDTRiver Flood WarningSGFJasper17 hr
Sep 14, 3:02 AM CDTFlash Flood WarningSGFDouglas, Ozark6 hr
Sep 14, 3:56 AM CDTFlash Flood WarningSGFHowell, Pulaski, Texas5 hr
Sep 14, 4:51 AM CDTAreal Flood WarningSGFBarton, Cedar, Jasper, McDonald, Newton, St. Clair and 1 more10 hr
Sep 14, 4:57 AM CDTFlash Flood WarningSGFDent, Maries, Phelps, Shannon4 hr
Sep 14, 5:02 AM CDTFlash Flood WarningSGFCamden, Hickory, Miller, Morgan4 hr
Sep 14, 5:31 AM CDTAreal Flood WarningSGFBarry, Dade, Lawrence12 hr
Sep 14, 7:55 AM CDTAreal Flood WarningSGFBenton7 hr
Sep 14, 8:50 AM CDTAreal Flood WarningSGFCamden, Christian, Dallas, Dent, Douglas, Greene and 14 more6 hr
Sep 14, 11:22 AM CDTRiver Flood WarningSGFLaclede17 hr
Sep 14, 11:22 AM CDTRiver Flood WarningSGFPhelps4 days
Sep 14, 1:51 PM CDTRiver Flood WarningSGFCedar21 hr
Sep 14, 2:48 PM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 26 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.